MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 60MMCORT; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 60MMCORT; SCREW, FIXATION, BONE
Model Number LO-PRO SCRW TM,SS 3.5X 60MMCORT
Health Effect - Clinical Code No Information (3190)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported via email that the facility submitted a medwatch report ((b)(4)) for the following incident: the patient is 47 years old and had a previous ankle fracture with syndesmotic fixation on (b)(6) 2019.Patient has elected to undergo hardware removal from the syndesmosis.Procedure: removal of one screw and screw head from the right lateral fibular plate.Description of operative procedure: the screw heads were identified with fluoroscopic imaging.The most distal screw was noted to have a broken screw head.The screw head was removed.The more proximal syndesmotic screw was then removed completely.Fluoroscopic evaluation of the ankle found the syndesmosis to be stable without medial clear space widening.Medwatch report provided noted that x-ray views of the right were taken on (b)(6) 2019.2 views of the right ankle show stable fixation without hardware failure at that point.Additional information obtained 7/22/2019: the facility has confirmed that the records indicate the reason for the second surgery was that the patient elected to undergo hardware removal from the syndesmosis.The broken screw head was discovered during the second surgery.The original and second surgeries were both performed by the same surgeon at the same facility.Additional information obtained 7/23/2019: the facility has confirmed that the actual arthrex part numbers were not recorded in the surgical log, the log just contained the product descriptions and the manufacturer (arthrex) name.Facility also reported that the only notation of any explants was as shown in the original reported information: "the most distal screw was noted to have a broken screw head.The screw head was removed.The more proximal syndesmotic screw was then removed completely." there was no mention in the surgical records of any other devices being explanted.Based on the product descriptions the following are believed to be the arthrex devices from the original (b)(6) 2019 procedure: ar-8963-04, guidewire trocar tip 1.35 x 130mm (qty 1), ar-8943br-06, plate distal fibula locking 6 hole right (qty 1), ar-8827l-22, screw locking 2.7 x 22 mm low profile (qty 1), ar-8827l-24, screw locking 2.7 x 24mm low profile (qty 2), ar-8835-55, screw low profile 3.5 x 55mm cortical (qty1), ar-8835-60, screw low profile 3.5 x 60mm cortical (qty 1), ar-8827l-20, screw locking 2.7 x 20mm (qty 2), ar-8835-14, screw cortical 3.5 x 14mm (qty 2), ar-8835-16, screw cortical 3.5 x 16 mm (qty 1), ar-8827-26, screw bone cortical nonlocking 2.7 x 26mm (qty 1).After review by an arthrex product manager it was determined that the most likely two screws mentioned as being explanted and partially explanted would be the ar-8835-55 and the ar-8835-60.Arthrex is unable to determine which of the two screws would have been the one that the screw head broke off of.

Brand Name
LO-PRO SCRW TM,SS 3.5X 60MMCORT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8887213
Report Number1220246-2019-01242
Device Sequence Number3039276
Product Code HWC
UDI-Device Identifier00888867047501
UDI-Public00888867047501
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW TM,SS 3.5X 60MMCORT
Device Catalogue NumberAR-8835-60
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2019
Initial Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight106